Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Fatigue, tremors in head & neck, blurry vision, tinnitus, weight loss, insomnia, dizziness, taking buspar, switched to norvasc from lopressor, CBC, TSH, CT normal, high WBC. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Hi, I'm a 39 male who been sick 7 weeks now. Symptoms are lightness, fatigue, neverous tremors to head and neck, vision is out of focus, tinnitus in my ear on the left, weight loss about 20 lbs since it started, a feeling of moving up and down in all positions, insomnia, I have the trembling in head and neck bad when falling to sleep and tinnitus gets loud when I awake every hour and tomorrow and shaking calmdown.. I feel lghthead and dizzy but not vertigo all daylong. I take Buspar 5mg x2 daily, just stopped Lopressor 50mg x2 day yesterday, and started Norvasc from new GP. I have been to several dr's you who contribute it to anxiety, or hypertension. I have had blood test for CBC, lipids, RSR, Thyroid test, CT head without contrast. I can't concentrate well, and difficult remembering things, and my body shakes especially on left side of head and neck. My GP took me off Lopressor and switch to Norvasc yesterday. I saw ENT about this and he ran a few audiological tests which were normal last week. I'm think maybe blockage in my cartroid artery maybe. My new GP ask if I had that tested and no I have not. I'd like some suggests. I don't feel depressed but have not eaten well, and felt awful for almost two months to go out and do things. Any advice would help?!
Posted Tue, 8 May 2012 in General Health
Follow-up: Fatigue, tremors in head & neck, blurry vision, tinnitus, weight loss, insomnia, dizziness, taking buspar, switched to norvasc from lopressor, CBC, TSH, CT normal, high WBC. Advise? 19 minutes later
I had a high WBC around 15-16,000 when first sick but is lower to 12,000 as of last week. I feel trembling in body, especially left neck and back of head when I look down or laying in bed. My depth perception is out of focus. I just feel like I'm drunk 24/7 since this started. No vertigo just lightheaded and fatigue.
Answered by Dr. Ashish Mittal 3 hours later

Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     Total illness duration: 7 weeks
•     Known case of Hypertension
•     Past history of Depression
•     Normal investigations
•     Currently on anti-anxiety (Buspar) and anti-hypertensive (Norvasc and metoprolol)

I would like to consider multiple possibilities in following hierarchy:

•     Anxiety disorder: need to be ruled out by detailed interview by Psychiatrist. Past history of depression is a point in favor of anxiety disorder diagnosis.

•     Vitamin deficiency: Get serum B12 level. Start multivitamins as they are easily available.

•     Anemia: get complete blood count done.

Anxiety disorder: Considering your symptom profile and past history of depression, you appear to suffering from anxiety disorder. Depression in past, increases the chances of anxiety disorder in future.

Common symptoms of anxiety: anxiety, nervousness, restlessness, mild irritability, excessive worry regarding own wellbeing, tremor, muscle spasm, heaviness in body, easy fatigability, palpitation, sleep difficulty and dry mouth. Many of your complaints are matching with this.

Although you are already on buspar but it is not relieving your symptoms. So its dose needs to be increased or changed to some other drug like SSRI (Selective Serotonin Receptor Inhibitor).

In drug treatment two types of medicine are used. For immediate relief of anxiety, benzodiazepines group of medicine are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect and cognitive behavior therapy also takes weeks to show its effect.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Fatigue, tremors in head & neck, blurry vision, tinnitus, weight loss, insomnia, dizziness, taking buspar, switched to norvasc from lopressor, CBC, TSH, CT normal, high WBC. Advise? 3 hours later
I Only been taking Buspar for 2 weeks so far. I do suffer from health anxiety from being sick. I stop taking the Lopressor thinking it maybe causes my symptoms yesterday under GP advice in place of Norvasc. I'm seeing a therapist for conseling the last few weeks for talk therapy. I have a feeling of bouncing up and down, side ways when walking, and equilibrium/balance is off, lightheadedness, shaking in head, tunnitus, etc. Should I wait for Buspar to work effectively in the next few weeks or switch to something else?
I have had Kolonpin which helped me when I was younger, I was depressed when I was 14 over feeling sick and developed severe health anxiety to the point of obsessive type and than develop the depression as a secondary result before. My GP thinks it could be long term use of Lopressor causing problems and put me on Norsavc to start to taper off Lopressor quickly. I'm thinking to get a cartroid artery screening to be sure soon if it could be blockage in leftside. Any additional advice would help?! Thank you.
Answered by Dr. Ashish Mittal 8 hours later
Hello again,

Buspar start showing its effect in after 3-4 week. In your case, you may need Buspar 20-30 mg per day. But considering your symptoms severity SSRIs are better for long term.

Kolonpin contain Clonazepam which is a benzodiazepines and use only for short term (2-3 weeks) to relieve anxiety.

Stopping Lopressor is good as it can itself cause depressive symptoms. So you can discus about further management with your physician with current information. But considering past history of anxiety and depression you definitely need drug treatment.

About carotid artery screening: go with your GP decision but do not insist because of health anxiety.

Hope I answered all your questions. Please accept my answer in case you do not have further queries. Wish you Good Health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor